MAUDE Adverse Event Report: STRYKER SPINE-US PEDICLE BASE RETRACTOR MEDIAL ARM ASSEMBLY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US PEDICLE BASE RETRACTOR MEDIAL ARM ASSEMBLY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48760631C
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the securing mechanism of a lite pedicle base retractor medial arm assembly was "spinning in the void" intra-operatively.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual inspection: the device laser markings were slightly worn and main body was discolored.The edges of the angulation adjustment hex were worn and rounded out.Functional inspection: the device was able to translate and release as intended.The device was able to adjust angularly; however, the driver mated loosely to the angulation adjustment hex.Device and complaint history records were reviewed, and no relevant manufacturing issues or similar complaints were identified.The instructions for use advises the user to lubricate the device as needed to ensure proper functionality.The life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.Review of manufacturing records reveal that the device was about 3 years old at the time of complaint.It is likely that repeated cantilever and torsional loading throughout the device's service life could have compromised the material integrity of the device, causing wear of the hex.
 
Event or Problem Description

Brand Name
PEDICLE BASE RETRACTOR MEDIAL ARM ASSEMBLY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10385032
Report Number0009617544-2020-00135
Device Sequence Number2898498
Product Code LXH
UDI-Device Identifier07613327135473
UDI-Public07613327135473
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48760631C
Device Catalogue Number48760631C
Device Lot Number151683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1